Flash Flood, Preston
- When
- May 31, 11:00 AM EST to 12:00 PM EST
- Where
- Preston County, Gladesville
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.469, -79.668 (the zone’s center; the record gives no point)
Brains Creek overflowed.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at May 31, 2:16 AM EST, 8 hours 44 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
316 AM EDT SAT MAY 31 2003
LATEST ETA PUTS SFC LO OF INTEREST FURTHER S, BUT 3 OTHER MODELS KEEP
IT A BIT FURTHER N. WL GO WIND ADV ENTIRE CWA LATE THIS AFTN AND
TONIGHT. NEXT SHIFT CAN DECIDE IF HIGHEST COUNTIES NEED HI WIND WARNING
LATER ON DAY SHIFT.
SVR WX POTENTIAL SEEMS TO BE AT A MIN FOR MY CWA, AS BEST LI, CAPE,
FRONTOGENESIS ALL DECREASE IN THE EARLY MRNG HRS WHILE SFC LO AND FRONT
PUSH E OF CWA. POINTS E OF PIT LOOK MORE THREATENING FOR THIS AFTN.
THEN THE WIND KICKS IN AS SFC LO CONTS TO DEEPEN AND MOVE E.
SUNDAY LOOKS LESS WINDY, LESS CLDY, AND COOL. WENT CLOSE TO ETA TEMP
AND POP GUIDANCE...WITH SOME SMOOTHING FOR COLLARBORATION.
.PBZ...
MD...HIGH WIND WATCH THRU SAT AFTERNOON MDZ001.
OH...HIGH WIND WATCH THRU SAT AFTERNOON
OHZ039>041-048>050-057>059-068>069.
PA...HIGH WIND WATCH THRU SAT AFTERNOON
PAZ007>009-013>016-020>023-029>032.
WV...HIGH WIND WATCH THRU SAT AFTERNOON WVZ001>004-012-021>023-Z041.MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-311100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 500 AM EDT SAT MAY 31 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA...EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY A WIND ADVISORY IS IN EFFECT LATE THIS AFTERNOON AND TONIGHT FOR WIND GUSTS BETWEEN 45 TO 55 MPH...ESPECIALLY OVER HIGHER TERRAIN SOUTH AND EAST OF PITTSBURGH. WINDS WILL DIMINISH SUNDAY MORNING. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
OHZ039-058-311400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 855 AM EDT SAT MAY 31 2003 SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS TUSCARAWAS AND GUERNSEY COUNTIES THROUGH 10 AM. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS. MOTORISTS SHOULD BE ALERT FOR REDUCED VISIBILITY AND PONDING OF WATER ON ROADS.
OHZ040-049-059-311500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 950 AM EDT SAT MAY 31 2003 SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE REGION THROUGH 11 AM. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADS AND REDUCED VISIBILITY.
WVZ021>023-311600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1040 AM EDT SAT MAY 31 2003 SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS MARION...MONONGALIA AND PRESTON COUNTIES THROUGH AROUND NOON. THE STORMS WILL CONTAIN FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADS AND REDUCED VISIBILITY.
MDZ001-311630- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1054 AM EDT SAT MAY 31 2003 SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS GARRETT COUNTY THROUGH 1230 PM. THE STORMS WILL CONTAIN FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADS AND REDUCED VISIBILITY.
The Pittsburgh radar (KPBZ), 127 km away, was scanning. The volume nearest the first event began at 16:00 UTC.
1 flash flood. Local standard time, as filed.
Brains Creek overflowed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in West Virginia in 2003Every state in 2003This day in weather historyWarnings in West Virginia, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5356330.